Alert archive / Alabama / Flash Flood Warnings in 2012
Flash Flood Warning 20, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Apr 5, 2012, 8:08 PM CDT for DeKalb County, Jackson County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2012, 8:08 PM CDT (01:08 UTC)
- Expired
- Apr 5, 2012, 10:43 PM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeKalb County, AL, Jackson County, AL
The radar
The Northeast Alabama radar (KHTX), 51 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
799
WGUS54 KHUN 060108
FFWHUN
ALC049-071-060400-
/O.NEW.KHUN.FF.W.0020.120406T0108Z-120406T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
808 PM CDT THU APR 5 2012
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN DEKALB COUNTY IN NORTHEAST ALABAMA...
SOUTH CENTRAL JACKSON COUNTY IN NORTHEAST ALABAMA...
* UNTIL 1100 PM CDT
* AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS NORTHERN
DEKALB AND SOUTH CENTRAL JACKSON COUNTIES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RAINSVILLE...FYFFE...HENAGAR...IDER...POWELL...SECTION AND
SYLVANIA.
TWO INCHES OF RAINFALL HAS OCCURRED IN THE PAST HOUR...WITH ISOLATED
HIGHER AMOUNTS. ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH ARE
POSSIBLE THROUGH 1100 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3439 8595 3459 8604 3475 8556 3467 8553
3453 8551
$$
CA1 follow-up statement
835
WGUS74 KHUN 060343
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1043 PM CDT THU APR 5 2012
ALC049-071-060358-
/O.CAN.KHUN.FF.W.0020.000000T0000Z-120406T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON AL-DEKALB AL-
1043 PM CDT THU APR 5 2012
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN DEKALB AND
SOUTH CENTRAL JACKSON COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED AND STREAMS AND CREEKS HAVE
RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLASH FLOOD THREAT.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3439 8595 3459 8604 3475 8556 3467 8553
3453 8551
$$
CAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 5, 6:55 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 5, 6:55 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 655 PM CDT THU APR 5 2012 .UPDATE... FOR 00Z TAFS && .DISCUSSION... /ISSUED 627 PM CDT THU APR 5 2012/ DID A QUICK AFD TO ADD CULLMAN IN A NEW SEVERE THUNDERSTORMS WATCH (149) UNTIL MIDNIGHT. STLT SHOWS VORT MAX ASSOCIATED WITH UPPER LOW MOVING ACROSS NRN AL ATTM. WE HAVE MANY REPORTS OF HAIL ACROSS THE TN VALLEY...MAINLY WEST OF I65 ATTM. THE HAIL SIZE WAS MAINLY PEA TO NICKLE SIZE WITH A FEW REPORTS OF QUARTERS. THE SVR WX THREAT IS DIMINISHING ACROSS NW AL...EXPECT THE SVR WX THREAT TO CONTINUE ALONG AND EAST OF I65 UNTIL ARND 10 PM. 07 && .AVIATION... FOR 00Z TAFS... TSRA WILL CONTINUE TO AFFECT KHSV FOR THE NEXT FEW HOURS...WITH ONLY SHRA/-RA EXPECTED AT KMSL. MVFR/IFR VISBYS ARE LIKELY IN THE HEAVIER ACTIVITY...BUT THIS SHOULD DISSIPATE BY 06/04Z. OVERNIGHT...EXPECT SOME FOG DEVELOPMENT TO OCCUR...BUT CONFIDENCE IN THIS SCENARIO IS LOW GIVEN THE CLOUD COVER IN PLACE ACROSS THE AREA. IF ADDITIONAL CLEARING OCCURS OVERNIGHT MORESO THAN EXPECTED...MORE WIDESPREAD FOG WILL BE AN ISSUE AT BOTH TERMINALS. GRADUALLY...THROUGH THE TAF PERIOD...CLOUDS WILL SCATTER OUT AND VFR CONDITIONS WILL PREVAIL. 12 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Apr 5, 7:50 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 750 PM CDT THU APR 5 2012 ALZ001>010-016-TNZ076-096-097-060900- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 750 PM CDT THU APR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A STRONG UPPER LEVEL STORM SYSTEM WILL MAINTAIN A THREAT FOR STRONG TO SEVERE THUNDERSTORMS THROUGH LATE EVENING...PRIMARILY SOUTH OF THE TENNESSEE RIVER. THE PRIMARY THREAT WITH ANY STORMS THIS EVENING ARE HAIL TO THE SIZE OF QUARTERS AND FREQUENT LIGHTNING...WITH A SMALL THREAT FOR WIND GUSTS TO 60 MPH. IN ADDITION...WHERE STORMS DEVELOP THEY WILL GENERALLY BE SLOW MOVING WITH LOCALLY HEAVY RAINFALL LIKELY. A FEW INSTANCES OF FLASH FLOODING ARE LIKELY THIS EVENING. STORMS WILL DIMINISH BY LATE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS ONGOING IN THE SEVERE THUNDERSTORM WATCH AREA THURSDAY EVENING. REPORTS OF SEVERE WEATHER ARE GREATLY APPRECIATED.
In the hours before
Local storm report, Apr 5, 7:38 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
738 PM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL TRINITY 34.60N 87.09W
04/05/2012 E0.88 INCH MORGAN AL EMERGENCY MNGR
NICKEL AND DIME SIZED HAIL REPORTED ON OLD HIGHWAY 24 IN
TRINITY.
0530 PM HAIL MOULTON 34.48N 87.28W
04/05/2012 M0.75 INCH LAWRENCE AL EMERGENCY MNGR
DIME HAIL IN MOULTON.
0530 PM HAIL SW DECATUR 34.57N 86.99W
04/05/2012 M0.75 INCH MORGAN AL PUBLIC
PENNY HAIL ON CEDARWOOD DRIVE IN SW DECATUR.
0538 PM HAIL DECATUR 34.57N 86.99W
04/05/2012 M0.75 INCH MORGAN AL EMERGENCY MNGR
DIME HAIL IN DECATUR.
0556 PM HAIL 11 SSE REDSTONE ARSENAL 34.53N 86.59W
04/05/2012 E0.88 INCH MORGAN AL TRAINED SPOTTER
NICKEL SIZE HAIL 1 MILE EAST OF LACEYS SPRING.
0605 PM HAIL W MADISON 34.70N 86.75W
04/05/2012 M0.75 INCH MADISON AL BROADCAST MEDIA
PENNY SIZE HAIL ON COUNTY LINE ROAD IN MADISON.
0622 PM FLASH FLOOD TRINITY 34.60N 87.09W
04/05/2012 MORGAN AL EMERGENCY MNGR
FLASH FLOODING ONGOING AT THE INTERSECTION OF GORDON
TERRY AND SENECA SPRINGS ROAD IN TRINITY. DEPTH OF THE
WATER IS 8 TO 10 INCHES AND FLOWING.
0631 PM FLASH FLOOD N MOULTON 34.48N 87.28W
04/05/2012 LAWRENCE AL TRAINED SPOTTER
WATER APPROACHING A BUSINESS ON HWY 24 NORTH OF MOULTON.
WATER IS RISING AND HEAVY RAINFALL CONTINUES OVER THE
AREA.
0637 PM HAIL WOODVILLE 34.63N 86.28W
04/05/2012 M0.75 INCH JACKSON AL BROADCAST MEDIA
DIME SIZE HAIL IN WOODVILLE.
0656 PM HAIL FAIRVIEW 34.25N 86.69W
04/05/2012 M0.75 INCH CULLMAN AL TRAINED SPOTTER
DIME SIZE HAIL IN FAIRVIEW.
0700 PM LIGHTNING SE HUNTSVILLE 34.71N 86.63W
04/05/2012 MADISON AL FIRE DEPT/RESCUE
HOUSEBOAT IS ON FIRE AT DITTO LANDING MARINA. BOAT WAS
DOCKED AT THE TIME OF THE STRIKE. NO PEOPLE WERE ON BOARD
AT THE TIME AND NO INJURIES ARE REPORTED. FIRE DEPT IS ON
THE SCENE.
0708 PM HAIL RAINSVILLE 34.50N 85.84W
04/05/2012 M0.75 INCH DEKALB AL BROADCAST MEDIA
DIME SIZE HAIL IN RAINSVILLE.
0718 PM HAIL RAINSVILLE 34.50N 85.84W
04/05/2012 M0.75 INCH DEKALB AL TRAINED SPOTTER
DIME SIZE HAIL BETWEEN RAINSVILLE AND FORT PAYNE. REPORT
RELAYED BY MOTORIST.
0720 PM HAIL 5 S GRANT 34.44N 86.25W
04/05/2012 M1.75 INCH MARSHALL AL LAW ENFORCEMENT
GOLF BALL AND QUARTER SIZE HAIL REPORTED ALONG HWY 431
JUST WEST OF COLUMBUS CITY.
0725 PM HAIL 1 NE SYLVANIA 34.57N 85.79W
04/05/2012 M1.00 INCH DEKALB AL EMERGENCY MNGR
QUARTER HAIL IN SYLVANIA.
&&
CALocal storm report, Apr 5, 7:40 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
740 PM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL MOULTON 34.48N 87.28W
04/05/2012 M0.75 INCH LAWRENCE AL EMERGENCY MNGR
DIME HAIL IN MOULTON.
0530 PM HAIL SW DECATUR 34.57N 86.99W
04/05/2012 M0.75 INCH MORGAN AL PUBLIC
PENNY HAIL ON CEDARWOOD DRIVE IN SW DECATUR.
0530 PM HAIL TRINITY 34.60N 87.09W
04/05/2012 E0.88 INCH MORGAN AL EMERGENCY MNGR
NICKEL AND DIME SIZED HAIL REPORTED ON OLD HIGHWAY 24 IN
TRINITY.
0538 PM HAIL DECATUR 34.57N 86.99W
04/05/2012 M0.75 INCH MORGAN AL EMERGENCY MNGR
DIME HAIL IN DECATUR.
0556 PM HAIL 11 SSE REDSTONE ARSENAL 34.53N 86.59W
04/05/2012 E0.88 INCH MORGAN AL TRAINED SPOTTER
NICKEL SIZE HAIL 1 MILE EAST OF LACEYS SPRING.
0605 PM HAIL W MADISON 34.70N 86.75W
04/05/2012 M0.75 INCH MADISON AL BROADCAST MEDIA
PENNY SIZE HAIL ON COUNTY LINE ROAD IN MADISON.
0622 PM FLASH FLOOD TRINITY 34.60N 87.09W
04/05/2012 MORGAN AL EMERGENCY MNGR
FLASH FLOODING ONGOING AT THE INTERSECTION OF GORDON
TERRY AND SENECA SPRINGS ROAD IN TRINITY. DEPTH OF THE
WATER IS 8 TO 10 INCHES AND FLOWING.
0631 PM FLASH FLOOD N MOULTON 34.48N 87.28W
04/05/2012 LAWRENCE AL TRAINED SPOTTER
WATER APPROACHING A BUSINESS ON HWY 24 NORTH OF MOULTON.
WATER IS RISING AND HEAVY RAINFALL CONTINUES OVER THE
AREA.
0637 PM HAIL WOODVILLE 34.63N 86.28W
04/05/2012 M0.75 INCH JACKSON AL BROADCAST MEDIA
DIME SIZE HAIL IN WOODVILLE.
0656 PM HAIL FAIRVIEW 34.25N 86.69W
04/05/2012 M0.75 INCH CULLMAN AL TRAINED SPOTTER
DIME SIZE HAIL IN FAIRVIEW.
0700 PM LIGHTNING SE HUNTSVILLE 34.71N 86.63W
04/05/2012 MADISON AL FIRE DEPT/RESCUE
HOUSEBOAT IS ON FIRE AT DITTO LANDING MARINA. BOAT WAS
DOCKED AT THE TIME OF THE STRIKE. NO PEOPLE WERE ON BOARD
AT THE TIME AND NO INJURIES ARE REPORTED. FIRE DEPT IS ON
THE SCENE.
0708 PM HAIL RAINSVILLE 34.50N 85.84W
04/05/2012 M0.75 INCH DEKALB AL BROADCAST MEDIA
DIME SIZE HAIL IN RAINSVILLE.
0718 PM HAIL RAINSVILLE 34.50N 85.84W
04/05/2012 M0.75 INCH DEKALB AL TRAINED SPOTTER
DIME SIZE HAIL BETWEEN RAINSVILLE AND FORT PAYNE. REPORT
RELAYED BY MOTORIST.
0720 PM HAIL 5 S GRANT 34.44N 86.25W
04/05/2012 M1.75 INCH MARSHALL AL LAW ENFORCEMENT
GOLF BALL AND QUARTER SIZE HAIL REPORTED ALONG HWY 431
JUST WEST OF COLUMBUS CITY.
0725 PM HAIL 1 NE SYLVANIA 34.57N 85.79W
04/05/2012 M1.00 INCH DEKALB AL EMERGENCY MNGR
QUARTER HAIL IN SYLVANIA.
0728 PM FLASH FLOOD W MADISON 34.70N 86.75W
04/05/2012 MADISON AL EMERGENCY MNGR
WATER COVERING THE ROAD AT THE INTERSECTION OF
BROWNSFERRY ROAD AND DOWD ROAD. ROADWAY IS IMPASSABLE.
&&
CALocal storm report, Apr 5, 7:44 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
744 PM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL SW DECATUR 34.57N 86.99W
04/05/2012 M0.75 INCH MORGAN AL PUBLIC
PENNY HAIL ON CEDARWOOD DRIVE IN SW DECATUR.
0530 PM HAIL TRINITY 34.60N 87.09W
04/05/2012 E0.88 INCH MORGAN AL EMERGENCY MNGR
NICKEL AND DIME SIZED HAIL REPORTED ON OLD HIGHWAY 24 IN
TRINITY.
0530 PM HAIL MOULTON 34.48N 87.28W
04/05/2012 M0.75 INCH LAWRENCE AL EMERGENCY MNGR
DIME HAIL IN MOULTON.
0538 PM HAIL DECATUR 34.57N 86.99W
04/05/2012 M0.75 INCH MORGAN AL EMERGENCY MNGR
DIME HAIL IN DECATUR.
0556 PM HAIL 11 SSE REDSTONE ARSENAL 34.53N 86.59W
04/05/2012 E0.88 INCH MORGAN AL TRAINED SPOTTER
NICKEL SIZE HAIL 1 MILE EAST OF LACEYS SPRING.
0605 PM HAIL W MADISON 34.70N 86.75W
04/05/2012 M0.75 INCH MADISON AL BROADCAST MEDIA
PENNY SIZE HAIL ON COUNTY LINE ROAD IN MADISON.
0622 PM FLASH FLOOD TRINITY 34.60N 87.09W
04/05/2012 MORGAN AL EMERGENCY MNGR
FLASH FLOODING ONGOING AT THE INTERSECTION OF GORDON
TERRY AND SENECA SPRINGS ROAD IN TRINITY. DEPTH OF THE
WATER IS 8 TO 10 INCHES AND FLOWING.
0631 PM FLASH FLOOD N MOULTON 34.48N 87.28W
04/05/2012 LAWRENCE AL TRAINED SPOTTER
WATER APPROACHING A BUSINESS ON HWY 24 NORTH OF MOULTON.
WATER IS RISING AND HEAVY RAINFALL CONTINUES OVER THE
AREA.
0637 PM HAIL WOODVILLE 34.63N 86.28W
04/05/2012 M0.75 INCH JACKSON AL BROADCAST MEDIA
DIME SIZE HAIL IN WOODVILLE.
0656 PM HAIL FAIRVIEW 34.25N 86.69W
04/05/2012 M0.75 INCH CULLMAN AL TRAINED SPOTTER
DIME SIZE HAIL IN FAIRVIEW.
0700 PM LIGHTNING SE HUNTSVILLE 34.71N 86.63W
04/05/2012 MADISON AL FIRE DEPT/RESCUE
HOUSEBOAT IS ON FIRE AT DITTO LANDING MARINA. BOAT WAS
DOCKED AT THE TIME OF THE STRIKE. NO PEOPLE WERE ON BOARD
AT THE TIME AND NO INJURIES ARE REPORTED. FIRE DEPT IS ON
THE SCENE.
0708 PM HAIL RAINSVILLE 34.50N 85.84W
04/05/2012 M0.75 INCH DEKALB AL BROADCAST MEDIA
DIME SIZE HAIL IN RAINSVILLE.
0718 PM HAIL RAINSVILLE 34.50N 85.84W
04/05/2012 M0.75 INCH DEKALB AL TRAINED SPOTTER
DIME SIZE HAIL BETWEEN RAINSVILLE AND FORT PAYNE. REPORT
RELAYED BY MOTORIST.
0720 PM HAIL 5 S GRANT 34.44N 86.25W
04/05/2012 M1.75 INCH MARSHALL AL LAW ENFORCEMENT
GOLF BALL AND QUARTER SIZE HAIL REPORTED ALONG HWY 431
JUST WEST OF COLUMBUS CITY.
0725 PM HAIL 1 NE SYLVANIA 34.57N 85.79W
04/05/2012 M1.00 INCH DEKALB AL EMERGENCY MNGR
QUARTER HAIL IN SYLVANIA.
0728 PM FLASH FLOOD 4 S ATHENS 34.73N 86.97W
04/05/2012 LIMESTONE AL EMERGENCY MNGR
WATER COVERING THE ROAD AT THE INTERSECTION OF
BROWNSFERRY ROAD AND DOWD ROAD. ROADWAY IS IMPASSABLE.
&&
CASpecial weather statement, Apr 5, 7:46 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
746 PM CDT THU APR 5 2012
ALZ010-060130-
DE KALB-
746 PM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB COUNTY UNTIL 830 PM CDT...
AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAMMONDVILLE...OR 12 MILES NORTHEAST OF FORT
PAYNE...MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SULPHER SPRINGS.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY
MORNING FOR NORTH CENTRAL ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3449 8567 3465 8575 3473 8556 3472 8555
3463 8553 3453 8551
TIME...MOT...LOC 0047Z 247DEG 30KT 3461 8560
SSLocal storm report, Apr 5, 7:52 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
752 PM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL GUNTERSVILLE 34.36N 86.27W
04/05/2012 M0.88 INCH MARSHALL AL TRAINED SPOTTER
NICKEL HAIL IN GUNTERSVILLE.
&&
CASpecial weather statement, Apr 5, 7:52 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
752 PM CDT THU APR 5 2012
ALZ008-060130-
MARSHALL-
752 PM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY UNTIL 830 PM
CDT...
AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GUNTERSVILLE...MOVING EAST AT 5 MPH.
NICKEL SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
GUNTERSVILLE...MOUNTAIN VIEW.
RABBIT TOWN.
HUSTLEVILLE...ALBERTVILLE.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY
MORNING FOR NORTH CENTRAL ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3427 8642 3445 8642 3448 8609 3445 8609
3443 8611 3424 8611
TIME...MOT...LOC 0052Z 270DEG 5KT 3436 8631
SSThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:01 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 44 min |
| Apr 5, 7:02 PM CDT | Special Weather Statement | HUN | Cullman | 43 min |
| Apr 5, 7:15 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Marshall | 25 min |
| Apr 5, 7:27 PM CDT | Special Weather Statement | HUN | Madison | 33 min |
| Apr 5, 7:46 PM CDT | Special Weather Statement | HUN | DeKalb | 44 min |
| Apr 5, 7:52 PM CDT | Special Weather Statement | HUN | Marshall | 38 min |
| Apr 5, 8:26 PM CDT | Special Weather Statement | HUN | DeKalb | 34 min |
| Apr 5, 9:18 PM CDT | Areal Flood Warning | HUN | Lawrence, Morgan | 6 hr |
| Apr 5, 9:25 PM CDT | Areal Flood Warning | HUN | Limestone, Madison, Morgan | 6 hr |
Nearby
Flash Flood Warnings in Alabama, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.